Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A convergent $ 3$-D vortex method with grid-free stretching


Author: J. Thomas Beale
Journal: Math. Comp. 46 (1986), 401-424, S15
MSC: Primary 76C05; Secondary 65M15, 76-08
MathSciNet review: 829616
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the convergence of a vortex method for three-dimensional, incompressible, inviscid flow without boundaries. This version differs from an earlier one whose convergence was shown in [4] in that the calculation does not depend explicitly on the arrangement of the vorticity elements in a Lagrangian frame. Thus, it could be used naturally in a more general context in which boundaries and viscosity are present. It is also shown that previous estimates for the velocity approximation can be improved by taking into account the fact that the integral kernel has average value zero. Implications for the design of the method are discussed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 76C05, 65M15, 76-08

Retrieve articles in all journals with MSC: 76C05, 65M15, 76-08


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1986-0829616-6
PII: S 0025-5718(1986)0829616-6
Article copyright: © Copyright 1986 American Mathematical Society